Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 1, 2021Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 1, 2021, 9:00 PM EDT for Clay County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 9:00 PM EDT (01:00 UTC)
Expired
Aug 1, 2021, 9:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1918 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS82 KJAX 020100
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sun Aug 1 2021
 
FLZ033-132-137-232-237-020145-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
900 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...NORTHERN
PUTNAM AND CLAY COUNTIES UNTIL 945 PM EDT...

* At 859 PM EDT, National Weather Service meteorologists were 
  tracking showers and thunderstorm near George's Lake, or 11 miles 
  southwest of Green Cove Springs, moving southeast around 25 mph. 
  ADditional showers will be over portions of Clay county.

* Winds near 40 mph and minor flooding due to heavy rainfall is 
  possible with these storms.

* Locations impacted include...
  Orange Park, Green Cove Springs, Hastings, Middleburg, Fleming
  Island, George's Lake, Oakleaf Plantation, Picolata,
  Bellair-Meadowbrook Terrace and Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8200 2984 8200 3019 8194 3019 8169
      3018 8168 3017 8169 3014 8169 3012 8168
      3013 8166 2971 8145
TIME...MOT...LOC 0059Z 335DEG 24KT 2985 8177 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:12 PM EDT, 48 minutes earlier.

Area forecast discussion, Aug 1, 8:12 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 1 2021

.UPDATE...

Have seen a few bands of showers/storms with heavy rain and gusty
winds through the early evening. Latest radar imagery showing
activity slowly decreasing in coverage, which should continue
over the next 2 hours. Radar also shows some scattered storms
in central GA which could work SE toward our northern counties
over the next few hours. Otherwise, partly to mostly cloudy
skies with mild low temperatures in the mid to upper 70s.

&&

.AVIATION...
[Through 00Z Tuesday]

.AVIATION...Bands of thunderstorms over southeast GA will continue
working SE toward NE FL while weakening over the next few hours.
Have made some TAF updates to account for these. For 00Z TAFs, may
have VCTS at some sites for a few more hours, otherwise partly
cloudy conditions with fairly light winds expected Tonight.
Expecting to see another round of scattered to numerous showers and
storms by late afternoon, as suggested by high-res model guidance.
Have a TEMPO group focused on the 20z-00z period in the 00z TAFs.

&&

.PREV DISCUSSION [625 PM EDT]...

.Near Term.../through Monday/...

High pressure will be southeast of the area Today, with a frontal
zone just to the north. Scattered to numerous convection anticipated
this afternoon and evening. The front will sink southeast Tonight
into SE GA counties, which could keep activity going into the
overnight hours.

The surface front will stall over area during the day Monday, as
500mb trough digs into southeastern US. The combination of diurnal
heating, convergence along the front and added instability
associated with upper trough will yield a fairly active convective
day on Monday. With the surface flow largely running along the
surface boundary could see rounds of heavy rainfall training over
the region. So, in addition to potential for strong to a few severe
storms Monday afternoon, will also anticipate localized flooding.

Temperatures Tonight will trend above normal, with a near to
slightly below normal day on Monday.

.Short Term.../Monday night through Thursday/...

The region remains in the base of a 500mb trough with a stalled
frontal zone at the surface in place through Wednesday. This pattern
will continue the stormy period, with rounds of convection expected.

The pattern begins to change into Thursday, as the upper trough
flattens, and the surface frontal zone lifts back to the north, as
surface high pressure builds toward east. While it will still be
moist and unstable enough for diurnally driven convection on
Thursday, the chances will begin to trend down.

Overnight lows will be near normal this period, while highs will
trend below normal due to rain and cloud coverage.

.Long Term.../Thursday night through Sunday/...

High pressure will extend across the area from a center to the east
this period. While convective chances will be a little lower than
earlier in the week, chances will still be higher than average.

Temperatures will trend near normal at night, and a little below
normal for highs.

.Marine...

A frontal boundary will sink southeast into area Tonight, and stall
through Wednesday. The boundary will lift back to the north and
weaken later in the week, as high pressure builds toward the east.

Rip Currents: Low through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  75  90  72  82  71 /  40  90  70  90  60
SSI  78  89  76  84  75 /  50  90  80  90  60
JAX  77  93  74  85  73 /  70  90  70  90  50
SGJ  77  91  75  87  74 /  60  70  60  80  40
GNV  76  89  74  84  74 /  30  70  70  90  50
OCF  76  88  74  87  74 /  20  70  70  80  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 1, 7:16 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 PM EDT Sun Aug 1 2021

FLZ023-024-132-225-325-425-GAZ364-020015-
Eastern Clay FL-Baker FL-Western Duval FL-South Central Duval FL-
Inland Nassau FL-Trout River FL-Western Charlton GA-
716 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BAKER...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
815 PM EDT...

* At 714 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Taylor, or 21 miles
  southwest of Hilliard, moving southeast at 20 mph. Additional
  storms were over western Duval county moving southeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms
  in addition o gusts 40 mph.

* Locations impacted include...
  Taylor, Cecil Field, Cisco Gardens, St. George, Normandy,
  Bryceville, Bellair-Meadowbrook Terrace, Baldwin, Jacksonville
  Heights and Whitehouse Air Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3027 8176 3018 8171 3018 8174 3019 8174
      3019 8188 3035 8213 3040 8245 3056 8245
      3056 8206 3041 8170
TIME...MOT...LOC 2314Z 300DEG 16KT 3047 8218

SHASHY
Special weather statement, Aug 1, 7:34 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
734 PM EDT Sun Aug 1 2021

FLZ020-021-122-222-020030-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
734 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA...NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 830 PM EDT...

* At 734 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms over White Springs, moving southeast
  at 25 mph.

* Winds in excess of 40 mph, excessive cloud-to-ground lightning,
  and minor flooding due to heavy rainfall is possible with these
  storms.

* Locations impacted include...
  Lake City, Live Oak, White Springs, Columbia, Wellborn, Five
  Points, Watertown, Lulu, Winfield and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8307 3050 8282 3040 8246 3031 8246
      3010 8247 3003 8269 3015 8314
TIME...MOT...LOC 2334Z 312DEG 21KT 3030 8277

SHASHY
Special weather statement, Aug 1, 8:03 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
803 PM EDT Sun Aug 1 2021

FLZ125-225-325-425-020115-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
803 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 915 PM
EDT...

* At 802 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorm near Normandy, or 8 miles west
  of Jacksonville, moving south at 10 mph.

* Minor flooding due to heavy rainfall is possible with this
  activity. Rainfall amounts of around 1 to 2 inches has occurred.

* Locations impacted include...
  Jacksonville, Arlington, Nas Jax, Cisco Gardens, Ortega, Normandy,
  San Marco, Riverside, Baldwin and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this activity, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3021 8165 3022 8185 3030 8202 3043 8185
      3039 8166 3034 8159
TIME...MOT...LOC 0002Z 340DEG 8KT 3031 8182

SHASHY
Special weather statement, Aug 1, 8:12 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 1 2021

FLZ132-232-020100-
Eastern Clay FL-Western Clay FL-
812 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 900 PM EDT...

* At 812 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Middleburg, moving southeast at
  15 mph.

* Winds in excess of 40 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Orange Park, Green Cove Springs, Middleburg, Fleming Island,
  Doctors Inlet, Lakeside, Kingsley, Oakleaf Plantation,
  Bellair-Meadowbrook Terrace and Camp Blanding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2986 8204 3019 8205 3019 8177 3018 8169
      3014 8169 3012 8168 3008 8168 3007 8169
      3003 8169 3001 8168 2999 8164 2991 8162
TIME...MOT...LOC 0012Z 322DEG 15KT 3009 8192

SHASHY
Local storm report, Aug 1, 8:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
837 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       4 SSW NORMANDY          30.26N 81.79W
08/01/2021  M2.56 INCH       Duval              FL   MESONET

            HEAVY RAIN REPORT FROM PERSONAL WEATHER STATION. OTHER
            NEARBY STATIONS SHOWED 2.3 TO 3.5 INCHES.

&&
Special weather statement, Aug 1, 9:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
900 PM EDT Sun Aug 1 2021

FLZ033-132-137-232-237-020145-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
900 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS...NORTHERN
PUTNAM AND CLAY COUNTIES UNTIL 945 PM EDT...

* At 859 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorm near George's Lake, or 11 miles
  southwest of Green Cove Springs, moving southeast around 25 mph.
  ADditional showers will be over portions of Clay county.

* Winds near 40 mph and minor flooding due to heavy rainfall is
  possible with these storms.

* Locations impacted include...
  Orange Park, Green Cove Springs, Hastings, Middleburg, Fleming
  Island, George's Lake, Oakleaf Plantation, Picolata,
  Bellair-Meadowbrook Terrace and Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8200 2984 8200 3019 8194 3019 8169
      3018 8168 3017 8169 3014 8169 3012 8168
      3013 8166 2971 8145
TIME...MOT...LOC 0059Z 335DEG 24KT 2985 8177

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:40 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:24 PM EDTSpecial Weather StatementJAXDuval51 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXSuwannee39 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:03 PM EDTSpecial Weather StatementJAXPierce42 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:16 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.